# SDR DALA2016052304118

- Difficulty date: May 20, 2016
- Submitted: May 24, 2016
- Operation: Air carrier
- Aircraft: N959DL
- Make and model: Doug MD-88
- Aircraft serial: 49978
- Aircraft time: 67,713 hours, 50,725 cycles
- System (JASC): 3340 · Exterior Lighting
- Part: Switch
- Condition: Burned
- Location: Landing Light
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

ACFT PERFORMED AN AIR TURN BACK TO DEPARTURE AFTER DETECTING AN ACRID, BURNING ELECTRICAL ODOR IN THE COCKPIT.  NO VISIBLE SMOKE IN COCKPIT, BUT ODOR WAS STILL PRESENT AFTER RETURNING TO THE GATE.  MAINTENANCE FOUND THE LEFT WING LANDING LIGHT SWITCH S1-5 BURNED TO BE THE SOURCE OF THE ODOR.  THE SWITCH WAS R & R IAW AMM.  NO OTHER DISCREPANCIES NOTED, AND THE ACFT WAS RETURNED TO SERVICE.
